Aa
A
A
A
Close
Addiction: Alcohol/Drug Rehab Community
990 Members
5100586 tn?1363648354

Help with lyrica withdrawal symptoms ??

I have a question regarding lyrica withdrawal symptoms ................ I am currently suffering with this and am on day 38 with no end in sight from these godawful symptoms ............... in fact,  it has gotten worse in the last 48 hrs,  which is so depressing,  as I thought I would improve as I distanced myself from the drug ...    I was only on a very low dose and for a short period of time,  but my body has become dependant on other meds in the past in the same way,  so I am not surprised that it happened,  but I am surprised by the severity and length of suffering  .............  If it doesn't improve,  I won't be able to go to work any longer,  which terrifies me  ........  is there anyone out there with suggestions regarding things I can do to lessen the severity of these wds?  I have an appt to see my doctor on Wednesday,  but I am really afraid of not making it through this..................  is there anything she can do ?    Will I be like this forever  ???

Thanks so much ...
34 Responses
1235186 tn?1549261219
COMMUNITY LEADER
Hi so sorry that you aren't feeling well. How long were you on it and at what dose. What type of symptoms are your experiencing ?
The withdrawl can last awhile.
2 Comments
hi everyone. my doctor put me on lyrica in september 2014 after i jarred my back in a quading accident. i had never heard of it before and thought ok cause my back hurt. it wasnt working so my GP slowly increased the dose. i am a red head and it takes more medicine to work on my system. so eventually he got me up 600 mg a day over 3 month. in february of 2015 i ended up in the hospital with sever vomiting and stomach pain. they tried Zofran and Maxoran in the ER and nothing was working. eventually they had to add in morophine and eventually my stomach stopped spazzing. they thought i had the Noro Virus so they put me in quarantine for 3 days. once the vomiting was better they sent me home. yet my life cam crashing down around me. multiple visits to the ER and doctors telling me nothing is wrong, i never was sick before and now imagine your life like this.....you have kids, run a childcare business out of my home and everything became so over whelming. imagine having the stomach flu 24/7 and wanting to throw up. so tired all the time. cant eat. Doctor says lets to an MRI, CT scan, test after test and nothing comes up....depression sets in that your life will always be like this now and no one cares or can help......then i hear about how bad Lyrica is and all the side effects and horrible symptoms that come along with it. people going months into withdrawls and feel like they are detoxing from heroin.....i am now down to 75 mg twice daily and next week will be once daily. the man i see for my back now who is a medication specialist said my GP was bringing me down way to fast and i could have seizsure so he slowed my detoxic down. i just recently had a scope thinking OMG he will find something...how can i be this nauseated all the time..... guess what? he said nothing was wrong with my stomach or esophagus. he even said get off the lyrica.....i hope to god when im off it completly in a couple of weeks that my stomach upset will go away and i can get back to the real me and keep working on my back injury without lyrica.......i am here to tell you....STAY AWAY FROM LYRICA!!! im sharing this story to help anyone who is thinking of increasing your doses or thinking of taking it. to many side effects. my sever effect is puking....stay safe my friends and do your research. its not worth the ordeal or losing your life over..xxxxooo
My pain doc gave it to me and I took it for a few months; until I read that it was addictive, at which time I quit. Yes, it sucked even after short term use. Now I'm in w/d from the pain meds I'm quitting. Misery!!!
5100586 tn?1363648354
Thanks for your reply  ................  I took 50-75 mgs twice a day for just under two weeks  ............  I know it doesn't sound like much.   I am having horrible headaches and nausea,  weakness, sweating,  irritability and mad depression.   And it came on me like a light switch had been flipped.   I have a history of lumbar spinal fusion surgery,  which has left me with chronic sacroiliac pain,  for which I take hydrocodone as directed by my doctors, and that is all I take for it,  except for some motrin and occasional extra tylenol.   My doctor as suggesting neurontin or lyrica,  so I tried it for a shirt while but it did not make any difference in my pain,  plus it made me feel spacy and sleepy all the time.   So I stopped taking it,  and now all this.    I am so miserable,  I actually felt better last week than I do now.    

I have bene through other types of withdrawals in the past,  when I TrIed to stop taking the hydrocodone purely for health reasons .  I just didn't want to be on all these meds............ but now I Feel like I am trapped.  

My situation is complicated by the fact that I have no health insurance, therefore everything I do has to be paid in cash,  so my options are very limited.     Do you know of any things I could try to make this process less severe ?    I am so angry,  that this has happened to me.   I have been researching a bit,  and it is a very nasty drug.    

Thanks again ..........
1 Comments
I am very sorry to read this from you. Here's food for thought, take or leave it. A natural pain reducer is Arnica.   There are also natural medications called Homeopathic.    Go to a GNC, or a health food store that also sells natural supplements. Most employees should be able to suggest natural supplements to help with nausea and other needs. hjm,Please research any med,natural or man made before using. Dr. can answer some questions, but look it up anyway. Make the choice yours. Be an advocate for yourself. Though at times even if side effects with a particular drug, you may need the meds. meaning more than refusing because side effects.
1235186 tn?1549261219
COMMUNITY LEADER
just two weeks? that's good. are you sure you aren't having w/d from the hydros also? how much hydro do you take? have you changed your dosage of it lately?
treat your symptoms. make sure you stay hydrated and are getting enough nourishment. immodium helps with withdrawal symptoms. hot Epsom salt baths helps force magnesium into your muscles. the weakness is probably from being dehydrated and not eating enough.
keep pushing forward.
keep the faith,
Debbie
5100586 tn?1363648354
Thank you Debbie,   I don't know where I'd be without faith   ........ but I am robbed of myself.    So even the usual things that make me feel better and safe aren't there for me now ........... I just can't access them,  my mind is so smushed up.    It is important to note that I also stopped taking cymbalta around the same time  ..........  I had some celexa around, so I took those for about 5-6 days after my last cymbalta dose,  then I have just been without antidepressants also.   I know they were not helping me,  especially with my pain,  so I stopped them,  with the celexa 'taper'     .............    these drugs really hijack the brain.    And I want mine back.      I believe I could be having wd symptoms from both drugs simultaneously.    I take 30 mg hydrocodone daily,  on a schedule,  so I don't think I am having hydro wds.  I have been through that before,  and I don't think that is what this is at all  ..............  this is much worse.      The longevity of it is horrifying .............  I Felt better 2 weeks ago than I Do now.         Thank you for your input,  I have been drinking lots of water,  seems like I am kinda craving it,  so that can't be hurting anything.  

Many Blessings to you,

Cat
1235186 tn?1549261219
COMMUNITY LEADER
oh Cat, I would be more prone to believe that the w/d's are from the Cymbalta instead of the lyrica. did you taper the Cymbalta?
is it possible for you to exercise to increase endorphin production?
have you been on AD meds for awhile? you brain needs to start producing serotonin, dopamine and endrophins again on its own. exercise helps with this.
have you been working through the w/d's?  it is best to keep yourself busy and to get out of the house.
have you tried any natural remedy's for depression?
Avatar universal
14-18 days you'll see improvement 60 days you'll be your old self again. Those hydros though highly addictive I was taken 15-18 of those a day for a 1 1/2 half and the withdrawls from that sucked this is a little worse but it's because your withdrawing from more than one drug!
Have an Answer?
Top Addiction Answerers
Avatar universal
phoenix, AZ
3060903 tn?1398568723
Other
Avatar universal
edinburgh, Scotland, United Kingdom
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.